Jump to content


Do you want up to date information about Scleroderma? Check out our Medical pages at www.sclero.org for all your Scleroderma questions!


Photo

Plaquenil


  • Please log in to reply
12 replies to this topic

#1 scampie5

scampie5

    Silver Member

  • Members
  • PipPipPipPip
  • 158 posts

Posted 12 April 2007 - 03:21 AM

Hi my specalist has given me Plaquenil to try as I have had such bad reaction to the other 2 meds he put me on he gave me this 2 months ago and I still have not tried it is any one on the board taking this any side affect and how are you doing on it any information please I have suc bad allergies to meds that I am reluctant to take it Lynn

#2 Jordan's Mommy

Jordan's Mommy

    Senior Bronze Member

  • Members
  • PipPipPip
  • 70 posts

Posted 12 April 2007 - 05:32 AM

Hi Lyndylou,

My 6 year old has been on Plaquenil (hydroxychloroquine) for a little over a year now. She has localized linear morphea in her left arm. I was freaked out about giving her this drug becasue of the possible side effects. However, other than a little thinning of her hair, I have noticed no other effects. She gets her eyes checked yearly though, because it can cause problems with her retinas. So far, so good, as her lesions haven't spread, and she is completely health otherwise.

Take care,

Jennifer

#3 Sweet

Sweet

    Platinum Member

  • ISN Support Specialists
  • PipPipPipPipPipPipPipPipPipPipPip
  • 2,890 posts

Posted 12 April 2007 - 05:50 AM

Hi,
I've been on plaquenil for almost 7 years. Its been a lifesaver for me. It's help with the fatigue and pain. the only side effect I had at the very beginning (about 2 months) is I was sick to my stomach a bit and I lost a lot of hair. That all changed after a couple of months. Take with food though. It's a great drug and if they are suggesting it, I would go for it.
Warm and gentle hugs,

Pamela
ISN Support Specialist
International Scleroderma Network (ISN)

#4 Connie

Connie

    Newbie

  • Members
  • Pip
  • 6 posts

Posted 12 April 2007 - 08:46 AM

Hi.
I have been taking Plaqenil for 15 years. It has worked well for me. It helps with the fatigue. I actually have no side effects. My doctor has tried to take me off of it twice. But I had to go right back on it. I see the eye specialist twice a year. Good luck with this.
Connie

#5 nan

nan

    Gold Member

  • Members
  • PipPipPipPipPipPip
  • 649 posts

Posted 12 April 2007 - 09:43 AM

Hi,
I have been on plaquenil for 4 years and have had no side effects. I do have my eyes checked twice a year. I am very sensitive to drugs too. This past summer I decided I would try to go off it because my rheumatologist said that I really didn't need to be on it. That was when he couldn't figure out what was wrong with me. I stayed off of it a month and felt horrible. My hands and feet starting swelling and I just felt yuck. I hope I never have to go off of it again. I say go for it. I think it takes awhile to get in your system.
Good Luck!
Nan

#6 WestCoast1

WestCoast1

    Gold Member

  • Members
  • PipPipPipPipPipPip
  • 554 posts

Posted 12 April 2007 - 11:23 AM

Hello Lynn,
I was on Plaquenil for 2 years. It was a great med for me. Unfortunatly I am off it now to see how things go....so far so good except I am back to being dead tired all the time.

Good luck with this med. I hope it works for you with no side effects!!!

Hugs,
*WestCoast*

********

#7 Heidi

Heidi

    Gold Member

  • Members
  • PipPipPipPipPipPip
  • 573 posts

Posted 12 April 2007 - 12:18 PM

Hi Lynn,

I have been taking Plaquenil for 5 years and never experienced any side effects (at least none that I attributed to the Plaquenil) other then getting a terrible rash when I am exposed to the sun without protection. I too am very sensitive to medications and typically get any and all side effects a med has to offer. It has been a wonderful drug for me also....has helped a lot with my fatigue and pain. I too get my eyes checked twice a year to make sure that it is not affecting them. I would encourage you to try it.

Warm wishes,
Heidi

#8 Margaret

Margaret

    Senior Gold Member

  • Members
  • PipPipPipPipPipPipPipPip
  • 997 posts
  • Location:Pennsylvania

Posted 12 April 2007 - 02:54 PM

Hi Everyone,

It's good reading these reports because Gareth's rheumatologist wants to start him on Plaquenil when we see him again on 4/26.

Take care, Everyone.
Margaret

#9 Clementine

Clementine

    Gold Member

  • Members
  • PipPipPipPipPipPip
  • 684 posts

Posted 12 April 2007 - 04:09 PM

I wonder why my Dr. has never mentioned Plaquenil, when my chief complaint is fatigue. I see him next week so after I do some more research on it, maybe I'll see if it's an option for me. My sed rate is normal though...even with the lung involvement. Does anyone know if that would be a reason to not be on it? I definitely do not like the idea of another pill but I'll try anything to get rid of this fatigue. Maybe my Dr. believes my fatigue is due to my lung problems and it won't help?
Who knows. I keep telling my husband HE should have gone to med school.
Jennifer

#10 Heidi

Heidi

    Gold Member

  • Members
  • PipPipPipPipPipPip
  • 573 posts

Posted 12 April 2007 - 04:11 PM

Hi Jennifer,

My SED rate has never been elevated, but my rheumatologist still prescribed Plaquenil...and I am so glad he did. I definitely think it is worth asking your rheumatologist about it. I know that many see it only as a drug for Lupus, so that may be it...Do let us know what you find out.

Warm wishes,
Heidi

#11 kiwimum03

kiwimum03

    Silver Member

  • Members
  • PipPipPipPip
  • 242 posts
  • Location:New Zealand

Posted 13 April 2007 - 12:29 AM

I don't have too much information for you as I have only been on Plaquenil for 4 weeks, but the only side effects I had initially from it was stomach cramps and headaches, but they went after about 2 weeks, and my stomach pains were much better when I took them with a good meal, not just a snack for me.

I was also told not to take them with antacids, so I take my Losec for my acid reflux either 4 hours before or after and that seemed to help too.

hugs,
Irene

#12 RememberingToSmile

RememberingToSmile

    Silver Member

  • Members
  • PipPipPipPip
  • 104 posts

Posted 13 April 2007 - 02:01 AM

My first rheumatologist put me on 400 mg/day Plaquenil with my first symptoms, a year ago - it may be contributing to my loose bowel issues, but it is hard to know if it is the Plaq or one of the other many drugs or just the disease.

I have heard some great testimonials about the drug for both joint problems and fatigue from friends with lupus and rheumatoid arthritis.

My current rheumatologist doesn't see the need for me to be on it for my diffuse sclero/polymyositis, but doesn't want to wean me off it until I am past the 18 month disease window [when skin activity is most active]. I am not sure if it helps me, but it certainly isn't hurting to be on it.

-RTS

#13 shari42

shari42

    Bronze Member

  • Members
  • PipPip
  • 11 posts

Posted 13 April 2007 - 02:18 AM

Hi Lyndylou,

I have been taking Plaquenil for about 2 years. I haven't had any side effects from the med, but do have my eyes checked yearly. The only thing I found stressful about taking it is that it takes about 2 months to start working.I take 400mgs.

Good luck!!!
Shari